Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suggest treatment for swelling in the knee post an accident

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1983
Answered : 908 Questions
Question
I injured the knee in a bike accident on asphalt (deep abrasions) 4 weeks ago. The abrasion has mostly healed, but the knee remains swollen, as does the calf and ankle, especially the calf. The only pain seems to be at the surface on the knee. There is no joint pain, and mobility is fine.
Thu, 10 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Gopal Goel 27 minutes later
Brief Answer:
Please get relevent investigations.

Detailed Answer:
Hi , I am Dr Gopal Goel Orthopedic Surgeon.
Persistent swelling in the knee , 4 weeks after the injury calls for proper investigation like X rays and MRI Knee if required. Swelling in the knee may trickle down to calf also.
In bike accident there is a possibility of damaging you knee joint ligaments and cushions ( called Menisci) which will become clinically troublesome only after the swelling disappears.
I suggest that you take pain killers and do quadriceps exercises( t0 be taught by a physiotherapists) .
Thanx for the question . Please feel free to ask any further questions.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor